Heroin Overdose Help

Heroin Abuse and Overdose: The Risks

An addiction to heroin can adversely affect woman’s life in several ways. Her career can become tarnished and deteriorate over time, once–important relationships may crumble, she may lose her children, and her financial stability can become unhinged because of a heroin use disorder. Additionally, the health of an individual who is using heroin is likely to be damaged as well. Certain diseases and viruses can be contracted via intravenous drug use, organ systems can fail because of the toxic nature of heroin, and many life-threatening effects can begin to emerge when this type of addiction is present in a person’s life.

Among the many unfortunate effects that may result from heroin addiction is overdose. An overdose occurs when an individual consumes a substance to such a degree that her body is unable to safely and effectively metabolize or excrete it. When this occurs, a person’s body reacts to prevent further damage from occurring, but it may be unable to do so in a timely manner.

Generally speaking, an overdose on heroin should be viewed as a medical emergency, and medical attention should be sought quickly in order to prevent death.

get confidential help now: (844) 335-1809 Email Us

The Signs of Overdose

Being able to identify the signs of heroin overdose is a great way to prepare yourself to know how to react in the event that an overdose occurs. And while the telltale indicators of overdose can vary from one person to the next, it is important to be aware that if a person displays any of the following after using heroin, she is likely experiencing a heroin overdose:

• Disorientation
• Slow breathing
• Tongue discoloration
• Blueish-colored lips
• Stroke
• Hypotension
• Seizures
• Coma
• Drowsiness
• Weakened pulse
• Dry mouth
• Constricted pupils
• Muscle spasms

It is also imperative to keep in mind that the obvious signs of overdose are equated to how severe a person’s addiction to heroin is and if she has consumed other substances

If you feel that you are in crisis, or are having thoughts about hurting yourself or others, please call 9-1-1 or go to the nearest emergency room immediately.

What to Do If a Person is Showing Signs of Overdose

Given the time-sensitive nature of an overdose, it is crucial for emergency medical care to be contacted quickly so that the individual who is experiencing an overdose can avoid a potentially fatal outcome. Even if others around her are unsure as to whether or not 9-1-1 should be called, it is best to still call and communicate the symptoms and let medical professionals determine if emergency care is needed.

Additionally, if 9-1-1 is contacted, it is a good idea to provide the operator with the following information, as it will help firstresponders know in advance what is happening to the person:

• The signs of overdose that led to contacting 9-1-1
• The amount of heroin that was used
• The length of time that heroin has been used by the person
• The individual’s route of administration when using heroin (e.g. via injection, snorting, or smoking)
• Any other substances that were used at the same time
• Any previous history of overdose
• Any preexisting medical conditions that are present that could affect treatment

Regardless if you are the person experiencing an overdose, or if you are calling 9-1-1 on behalf of someone else, the above information can greatly help those who are providing treatment.
However, if you are unable to provide the aforementioned details or if you do not know them, rest assured that emergency medical personnel are trained to know how to identify and treat an overdose if it is occurring.

Even though experiencing an overdose one time can be an accident, it indicates that a person is grappling with an addiction to this perilous substance or has another serious mental disorder.
For this reason, it is important for a person who is struggling with a heroin use problem to seek professional treatment so that a healed and sober future can be realized.

As a leading provider of residential treatment, Timberline Knolls is proud to offer the life-changing and life-saving care that girls and women need to free themselves from the clutches of heroin addiction. With a staff of highly trained and compassionate professionals who want nothing more than to see each resident succeed, this center is where true healing and recovery can begin.

If you or a loved one would like to learn more about Timberline Knolls’ world class residential addiction treatment or the other programming options available, do not hesitate to contact the dedicated intake staff today.

At Timberline Knolls, the beginning of a healthier, heroin-free future is but a phone call away.

get confidential help now: (844) 335-1809 Email Us